Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 280, NWS Shreveport, LA

November 10, 2006Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 10, 2006, 7:40 PM CST for Union County, Arkansas. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2006, 7:40 PM CST (01:40 UTC)
Expired
Nov 10, 2006, 9:00 PM CST
In force
80 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Union County, AR

The radar

The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 5:22 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3307 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3307 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
2.2
Supercell composite
11.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:58 PM CST, 4 hours 42 minutes earlier.

Area forecast discussion, Nov 10, 2:58 PM CST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
258 PM CST FRI NOV 10 2006

.DISCUSSION...
SURFACE FRONT HAS ALREADY PUSHED INTO EAST TEXAS THIS AFTN
EXTENDING FROM WEST CENTRAL AR SWWD INTO NE TX. TEMPS ACROSS THE
SOUTHEAST TWO THIRDS OF THE AREA CLIMBED INTO THE 80S WITH GUSTY
SSW WINDS IN PLACE. NO SHOWERS HAVE INITIATED DUE TO THE CAP STILL
IN PLACE BUT THIS SHOULD ERODE AS THE FRONT MOVES THROUGH THIS
EVENING. WITH ONLY FRONTAL LIFT ANY PRECIP THAT FORMS WILL BE IN A
NARROW BAND ALONG THE FRONT. SURFACE CAPE VALUES ARE IN EXCESS OF
2500 J/KG...LIS TO -6 AND UPPER 60 DPTS ACROSS THE EAST HALF OF
THE FCST AREA. WILL NOT MENTION SEVERE IN THE ZONES FOR TONIGHT
BUT DO HAVE THE MENTION OF ISOLATED SEVERE POSSIBLE IN THE HWO.

WITH A QUICK FRONTAL PASSAGE TONIGHT...HIGH PRESSURE SETTLES INTO
THE REGION FOR SAT AND TRANSLATES EWD SUNDAY. A STRONG UPPER
LEVEL S/WV WILL MOVE INTO THE MID SECTION OF THE COUNTRY EARLY
NEXT WEEK INDUCING A WEAK FRONT OVER TX WHICH TRANSLATES EAST AND
WASHES OUT BY TUE. WILL CONT LOW CHC POPS IN THIS TIME FRAME. A
VERY STRONG UPPER TROF WILL DEEPEN OVER THE CENTRAL PLAIN TUE/WED
BRINGING A STRONGER COLD FRONT THROUGH THE FCST AREA TUE NIGHT AND
EXITING EARLY WED. WILL HAVE CHC POPS FOR THIS PERIOD. HIGH
PRESSURE BUILDS IN BRINGING DRY WEATHER THE REST OF THE WEEK AND
MORE SEASONAL TEMPS. WILL LEAN TOWARD MAV TEMPS IN THE SHORT TERM.

&&

.AVIATION...
COLD FRONT HAS ENTERED THE NW PORTION OF AREA AND WILL MOVE THROUGH
THE REGION THIS AFTN AND TNGT. EXPECTING CONVECTION TO DEVELOP ALONG
THE FRONTAL BOUNDARY THIS AFTERNOON...PERHAPS ORIGINATING NEAR A TXK
TO GGG LINE AROUND 22Z...WITH LINE MOVING SE AS INDIVIDUAL STORMS
MOVE NE. THE LINE OF CONVECTION WILL PROBABLY INITIATE IN A
SCATTERED MANNER...PROBABLY FIRST OVER AR...THEN FILLING IN AND
BUILDING SOUTHWARD DOWN THE FRONT BY 00Z-01Z AS IT IS NEAR A
ELD/SHV/LFK LINE. GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT
TODAY WILL SHIFT TO THE NORTH AND REMAIN GUSTY BEHIND THE FRONT.
SOME LOW CLOUDS WILL RETURN WITH THE FROPA MAINLY N OF THE RED RIVER
TODAY...BUT THESE CEILINGS COULD EXPAND SOUTHWARD IN THEIR
COVERAGE...MAINLY N OF A GGG TO ESF LINE...OVERNIGHT. CLEARING WILL
ALSO OCCUR SEVERAL HOURS BEHIND THE FRONT WITH MOSTLY VFR FOR
SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  50  64  36  67 /  30   0   0  10
MLU  50  62  35  65 /  50   0   0  10
DEQ  39  60  32  64 /  10   0   0  10
TXK  47  62  36  64 /  30   0   0  10
ELD  46  61  32  64 /  50   0   0  10
TYR  45  63  38  68 /  10   0   0  10
GGG  46  64  37  67 /  10   0   0  10
LFK  50  68  37  70 /  30   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

02/17
Hazardous weather outlook, Nov 10, 12:00 PM CST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST FRI NOV 10 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST FRI NOV 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FRONTAL BOUNDARY WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY
THIS EVENING AND TONIGHT. THIS ACTIVITY MAY INCLUDE SOME ISOLATED
SEVERE STORMS...WITH DAMAGING WINDS THE PRIMARY THREAT. THE BEST CHANCE
FOR THUNDERSTORMS LOOKS TO BE FOCUSED ACROSS PARTS OF SOUTHERN
ARKANSAS AND NORTH CENTRAL LOUISIANA WHERE THE BEST MOISTURE CONVERGENCE
SHOULD BE CONCENTRATED. CITIZENS SHOULD KEEP AN EYE ON CHANGING
WEATHER CONDITIONS THIS AFTERNOON AND EVENING...AND STAY ALERT
POSSIBLE WARNING OR STATEMENTS ISSUED BY THE NATIONAL WEATHER
SERVICE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED TONIGHT.

02

In the hours before

Local storm report, Nov 10, 7:35 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CST FRI NOV 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     SHONGALOO               32.94N 93.29W
11/10/2006                   WEBSTER            LA   LAW ENFORCEMENT

            LARGE TREE ACROSS 2 LANES OF A HIGHWAY

0634 PM     HAIL             NACOGDOCHES             31.61N 94.65W
11/10/2006  E0.75 INCH       NACOGDOCHES        TX   TRAINED SPOTTER

0727 PM     TSTM WND DMG     SAN AUGUSTINE           31.53N 94.11W
11/10/2006                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            THUNDERSTORM WINDS BLEW A TREE THROUGH THE ROOF OF A
            HOUSE.

0728 PM     HAIL             MANSFIELD               32.03N 93.70W
11/10/2006  M0.75 INCH       DE SOTO            LA   TRAINED SPOTTER

&&

DBUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:34 PM CSTSevere Thunderstorm WarningSHVNacogdoches, Shelby41 min
Nov 10, 7:12 PM CSTSevere Thunderstorm WarningSHVAngelina33 min
Nov 10, 7:25 PM CSTSevere Thunderstorm WarningSHVSabine, San Augustine50 min
Nov 10, 6:12 PM CSTSevere Thunderstorm WarningSHVWebster63 min
Nov 10, 7:01 PM CSTSevere Thunderstorm WarningSHVClaiborne29 min
Nov 10, 7:03 PM CSTSevere Thunderstorm WarningSHVDe Soto42 min
Nov 10, 7:29 PM CSTSevere Thunderstorm WarningSHVClaiborne46 min
Nov 10, 7:43 PM CSTSevere Thunderstorm WarningSHVBienville, Lincoln77 min
Nov 10, 7:47 PM CSTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine43 min
Nov 10, 8:35 PM CSTSevere Thunderstorm WarningSHVNatchitoches, Sabine25 min
Nov 10, 8:44 PM CSTSevere Thunderstorm WarningSHVJackson61 min
Nov 10, 8:57 PM CSTTornado WarningSHVNatchitoches33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.